Facebook Pixel

severe menopause symptoms

By December 12, 2010 - 6:12pm
Rate This

I am 51 years old and have been taking prempro (lowest dose) on and off for two years. Recently, I quit taking it completely about 4 weeks ago. Now I am having severe hot flashes day and night, panic attacks, extremely stressed out, suffering from lack of sleep, emotionally a wreck and plain and simply depressed and unhappy. I have tried a cream, Femorone, and it seemedto make me very irritable. Help! Michelle

Add a Comment4 Comments


Talking with your Dr. you may ask about drugs to help you sleep. It is amazing how much better you feel after you have some sleep. I take Lunesta 3mg and sleep, wake up ,and drum roll, fall back to sleep! In talking with your Dr. you can also discuss Chineses Herbs and alternative care to help with the side effects of menopause from a natrupath physician or an acupuncturist.

December 13, 2010 - 10:36am

I think it is important to talk with your doctor about your other options, and also read the latest information about your treatment options. We have so much information, that it is impossible to summarize for you... but here are some helpful pages regarding menopause symptoms:

-Menopause Treatments
- Hot Flashes condition page
- Night Sweats condition page

Please review the pages that seem most relevant to you, and ask questions! We can help you research or clarify any information.

December 12, 2010 - 9:57pm

Hi Michelle,
I am curious why you stopped taking Prempro if it was working so well? Since you know that an estrogen-progesterone combination works to reduce your symptoms, have you talked with your doctor about other treatment options?

Are you wanting to know what your treatment options are? Can you tell us why you stopped using Prempro, and are you looking for hormone replacement options (HRT) or something else?

We have had many women share their experiences, and I would like to narrow down the information that would be most relevant to you!

December 12, 2010 - 8:01pm
(reply to Alison Beaver)

Basically stopped because of the dangers of it and my Dr. said I could only take it for a few years. I had invitro five times before becoming pregnant with my only son. Took alot of hormones then. Another huge problem is my lack of focus. It feels like I have A.D.D. or something. Anyhow I took the prempro the last two days and will make an app't to see a new Dr. I just don't know of any other treatments that may work for me. I am looking for anything. Just want to be my normal self.

December 12, 2010 - 8:56pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.



Get Email Updates

Menopause Guide

HERWriter Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!